Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

152 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for slurred speech after suffering a TIA

Answered by
Dr.
Dr. Sudhir Kumar

Neurologist

Practicing since :1994

Answered : 5700 Questions

default
Posted on Mon, 27 Mar 2017 in Brain and Spine
Question: A friend of mine may have had a TIA and spent the day in the hospital and they found nothing. She was able to swallow but she is now having trouble producing /s/ in her speech. Here are a list of her meds: stain Zoloft, Valsartan (BP med), cholestyramine (for her stomach from a hiatal hernia, Hydrochlorothiazde (BP med) and vitamin C and D. Her Speech Pathologist said it might be Bell's Palsey instead of a TIA. What do you think as I am a Speech Language Pathologist and used to work at a rehab center but am now in the schools. I recommended a baby asprine of 81 mg. What do you think??? I am standing by for your input. XXXXXXX
doctor
Answered by Dr. Sudhir Kumar 32 minutes later
Brief Answer:
Brain scan should be done.

Detailed Answer:
Thank you for posting your query.

I am Dr Sudhir Kumar, Neurologist, and would try my best to help you.

I have noted your friend's clinical details. Based on this, we certainly need to exclude a diagnosis of brain stroke. In Bell's palsy, there is obvious deviation of angle of mouth on smiling and inability to close eyes on the affected side. Along with these features, there may be slurred speech too. However, I would like to order an MRI or CT of brain to make cure there is no stroke.

If CT or MRI does not show bleeding, then, aspirin can be started.

Other medicines may be continued as before.

I hope my answer helps. Please get back if you have any follow up queries or if you require any additional information.

Wishing you good health,

Dr Sudhir Kumar MD (Internal Medicine), DM (Neurology) XXXXXXX Consultant Neurologist
Apollo Hospitals, XXXXXXX XXXXXXX
Click on this link to ask me a DIRECT QUERY: http://bit.ly/Dr-Sudhir-kumar
My BLOG: http://bestneurodoctor.blogspot.in


Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Sudhir Kumar 18 hours later
Dear Dr Sudhir-kumar,

I met with XXXXXXX XXXXXXX and she told me she had a CT and MRI which showed no signs of stroke. She is now drooling occasionally. Her /s/ sounds "feels like I am running out of breath". She also reports her tongue fees too "fat". She had a swallow evaluation at the hospital and she could swallow with no problem (unless she is silently aspirating!). I had her say "pu/tu/ka" which is the diodocokinetic rate to determine how fast a patient can say these sound. She presented with a slow rate. She has an appointment with the neurologist on 3/15/17. She also revealed that she was at the dentist recently and got her teeth cleaned so maybe some of the plaque got into her system. Please advise and thanks for your help.
doctor
Answered by Dr. Sudhir Kumar 4 hours later
Brief Answer:
Thank you for detailed information.

Detailed Answer:
Thank you for getting back with more information.

I am glad to note that there are no signs of stroke on MRI brain.

At this stage, aspirin 81 mg once daily may be started until her appointment with the neurologist.

Best wishes,

Dr Sudhir Kumar MD DM (Neurology)
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Drug/Medication ,   ,   ,  
Lab Tests

Recent questions on  Cholestyramine

doctor1 MD

could post colestectomy after several years later from gall bladder

and bowel surgery cause flare ups of black and green diarrhea and

constipation. Also, now developed pain, burning and rash diagnosed

as viral warts/verruca vulga. Could this be caused by black green

diarrhea and the use of new sanitary pads for protection? Please

explain causes and treatment for this. I was on Align for several

years and was told to discontinue it and use metamusil,, desitin and

now cholestyramine l pkg daily with liquid. Please advise. thank you

doctor1 MD

Have bowel movements that may start the day normal but usually after that have loose, spindly stool and sometimes diarrhea several times a day and my stool and farts have a different acrid or sourer smell. Rarely any stomach issues. This has gone...

doctor1 MD

I experienced diarrhea , abdominal distention and significant pain. No nausea, no vomiting . Saw Dr. who gave me antibiotics (no help) and stool sample-negative. colonoscopy showed microcytic colitis- but it was visible to the naked eye. Yellow...

doctor1 MD

My wife was prescribed vancomycin for 14 days, 250 mg 4x daily. for a c.diff. infection and SIBO. She was also prescribed cholestyramine resin, 9 g, to take at bedtime dissolved in liquid, to address excessive bile pooling in her stomach, as well...

doctor1 MD

My friend is 60 and she gets attacks of severe pain. She gets extremely bloated and cannot urinate during this time. She cannot eat or drink at all when this happens. Actually she cannot get fluids out, unless she makes herself throw up. She also gets extremely thirsty when it happens. She gets pain near her breast bone and it radiates into her back. No fever, no constipation or diarrhea. What could this possibly be? She had her gall bladder out already. She has had all basic tests. .. shows irritation of her stomach lining. They have looked all though way to almost her pancreas and cannot find anything. Any suggestions? She s been on acid meds for along time, muscle relaxers (as it almost seems to spasm), and cholestyramine powder. She takes pribiotics, as well.

doctor1 MD

i have been having diarrhea for almost a year now and i have been diagnosed with IBS, i have tried exclusion diets, anti-depressants, anti-spazmodics, immodium, calcium carbonate suppliments, exercise, hypnotherapy and nothing works. i have previously had endrometriosis of the ovaries and i am wondering if it is possible it could be endo of the bowel? I have also tried questran to see if it is an issue with my gallbladder but that doesnt seem to be helping.

doctor1 MD

I have had diarrhea every day for years - onset in am - 2-4 trips to the toilet and then I m done for the day. Never any blood but always very loose and sometime uncontrollable. My sister had similar problems years ago and took cholestyramine oral suspension and fixed her - she also took another pill - couldn t remember the name of it for about 8 months and hasn t had a problem since. She gave me some of the suspension she had left and I took it for 5 days and for those 5 days and about 7 more I had normal bowel movements and now the diarrhea has started again. It affects my life - ie: I work swing shift instead of am shift so that I can be at home during the time when I have no control.